How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Stan Your Own Question
Dr. Stan
Dr. Stan, Medical Physician and Surgeon
Category: Medical
Satisfied Customers: 2701
Experience:  Johns Hopkins Fellowship Trained, Certified and Licensed Medical Physician and Surgeon
Type Your Medical Question Here...
Dr. Stan is online now
A new question is answered every 9 seconds

I had a schwannoma tumor removed from my right hip X 3. The

Resolved Question:

I had a schwannoma tumor removed from my right hip X 3. The last surgery was about 10 years ago and that surgeon did a "deep bite" to prevent it from coming back. I have been having right hip pain since about November that has a stinging achey feeling. I have nerve damage from the last surgery down the front of my leg so it's a little hard to pinpoint the source of origin. There is very little info out there about schwannoma tumors. My question is, should I be concerned about it coming back & if so what tests do I need? Or could this be a result of the muscle/nerve damage from that surgery so long ago. (when the tumor was first diagnosed I was told it was stage 4 melanoma)
Submitted: 6 years ago.
Category: Medical
Expert:  Dr. Stan replied 6 years ago.

Welcome to Just Answer:

It is likely that you are experiencing the neuropathic pain from the nerve damage due to the surgery. It is unlikely to represent a recurrence considering the mostly bengin nature and low frequency of recurrence rate of schwanomma. However, it would be important and necessary for you to follow-up with your doctor for a repeat MRI to exclude any such new lesion. In the meantime, to help resolve this neuropathic pain due to nerve damage and irritation, I suggest that your doctor prescribe you gabapentin, carbamezepine or lyrica.

Please, feel free to clarify any further question(s). I'm here to assist you to your satisfaction.

Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you so much.

A Positive Feedback and/or Bonus is welcomed and appreciated.

Please note that this answer is for information only. It cannot be substituted for the visit to or the recommendation of your doctor.
Dr. Stan and 5 other Medical Specialists are ready to help you

Related Medical Questions